MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN PREMIUM MULTIFIRE TA; APPARATUS, SUTURING, STOMACH AND INTESTINAL

COVIDIEN LP LLC NORTH HAVEN PREMIUM MULTIFIRE TA; APPARATUS, SUTURING, STOMACH AND INTESTINAL
Model Number 010315-
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open thoracoscopic lobectomy procedure when the device applied on vessel, the device was difficult/unable to open.The device would not open after clamped over the tissue.It was removed using additional tool.Surgical time was extended more than 30 minutes.The surgeon took the instrument apart in order to complete the case.There was no patient injury.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted the instrument was received disassembled and damaged.The loading unit was fully applied.Four properly formed staples were received.The condition of the instrument precludes functional evaluation.The root cause of the observed condition was not identified due to the amount of damage to the received device; however, the manner in which this failure occurred could not be reliably determined with the information available.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PREMIUM MULTIFIRE TA
Common Device Name
APPARATUS, SUTURING, STOMACH AND INTESTINAL
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7284312
Report Number1219930-2018-00945
Device Sequence Number1028902
Product Code FHM
UDI-Device Identifier10884521045965
UDI-Public10884521045965
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K801589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number010315-
Device Catalogue Number010315-
Device Lot NumberN4K1230X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer05/23/2018
06/18/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date06/07/2018
07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1